U.S. doctors online nowAsk doctors free
A 29-year-old member asked:

What are the risks of mixing ibuprofen with alcohol?

2 doctor answers4 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Stomach bleeding: Ibuprofen (motrin, advil) is an nsaid, a type of anti-inflammatory pain reliever that is strong on the stomach and can cause bleeding from the stomach lining. Alcohol is itself irritating to the stomach, so alcohol combined with Ibuprofen further increases the chances of a stomach ulcer or other bleeding site in the stomach. The results can be vomiting blood or having bloody diarrhea.
Dr. David Rosenfeld
Pain Management 27 years experience
Yes: Ibuprofen is part of the anti-inflammatory drug family known as nsaids, which can cause tears in the stomach lining if taken on an empty tummy. Add alcohol to the mix, and the potential danger is heightened. If you take Ibuprofen when drinking more than the recommended amount for women (about two to three drinks), you increase your risk of stomach irritation and bleeding.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 42-year-old member asked:
1 doctor answer1 doctor weighed in
A 38-year-old member asked:
1 doctor answer1 doctor weighed in
A 34-year-old member asked:
1 doctor answer1 doctor weighed in
A 44-year-old member asked:
1 doctor answer1 doctor weighed in
A female asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 1, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.